Alert archive / Tennessee / Flash Flood Warnings in 2004

Flash Flood Warning 75, NWS Memphis, TN

October 19, 2004Shelby County, Tennessee

NWS Memphis, TN issued this flash flood warning at Oct 19, 2004, 2:58 AM CDT for Shelby County, Tennessee. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 19, 2004, 2:58 AM CDT (07:58 UTC)
Expired
Oct 19, 2004, 5:00 AM CDT
In force
2 hr
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Shelby County, TN

What was reported inside it

TimeReportWhereRemark
Oct 19, 4:30 AM CDTFLASH FLOODSouthwest Memphis, TNSEVERAL ROADS WATER COVERED. TRAINED SPOTTER MEASURED 3.74 INCHES IN FOUR HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 92 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2004-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3284 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2004-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3284 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
4.1
Supercell composite
18.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 190803
FFWMEM
TNC157-191000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
258 AM CDT TUE OCT 19 2004

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 500 AM CDT

* AT 258 AM CDT...RADAR INDICATED VERY HEAVY RAIN OVER MUCH OF SHELBY
  COUNTY. RADAR ESTIMATED RAINFALL AMOUNTS RANGED FROM 1 INCH TO 2   
  AND A HALF INCHES IN ONE HOUR. MORE HEAVY RAIN WILL BE MOVING INTO 
  SHELBY COUNTY FROM CRITTENDEN AND ST. FRANCIS COUNTIES IN EAST
  CENTRAL ARKANSAS THROUGH 5 AM. 

* CITIES AFFECTED THROUGH 500 AM CDT INCLUDE...
  SOUTHWEST MEMPHIS...SOUTHEAST MEMPHIS...MILLINGTON...LAKELAND...
  GERMANTOWN...FRAYSER...ELLENDALE...EADS...DOWNTOWN MEMPHIS...
  COLLIERVILLE...BOLTON...BARTLETT...ARLINGTON

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3538 8965 3501 8965 3502 9029 3511 9011
      3529 9010 3537 9007

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 3:49 PM CDT, 11 hours 9 minutes earlier.

Area forecast discussion, Oct 18, 3:49 PM CDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
349 PM CDT MON OCT 18 2004

.SHORT TERM...LATEST SURFACE PLOT SHOWS SURFACE WARM FRONT
STRETCHING FROM EAST CENTRAL MISSOURI INTO THE OHIO RIVER VALLEY.
SURFACE DEWPOINTS ACROSS THE REGION RANGE FROM THE MIDDLE 60S INTO
THE LOWER 70S. VISIBLE SATELLITE IMAGERY SHOWING SCATTERED CU/AC
FIELD ACROSS MUCH OF ARKANSAS AND LOUISIANA. MAIN FORECAST CONCERN
TONIGHT IS SEVERE THUNDERSTORM POTENTIAL. RUC ANALYSIS INDICATES 700
MB TROUGH WILL MOVE ACROSS THE LOWER/MIDDLE MISSISSIPPI VALLEY
OVERNIGHT. MODEL SOUNDINGS STILL INDICATE A DECENT AMOUNT
DIRECTIONAL SHEAR WILL REMAIN ACROSS THE MID SOUTH TONIGHT WITH
0-3KM SRH VALUES AROUND 200 M2/S2...LI/S AROUND -5...AND CAPES
AROUND 2500 J/KG. HOWEVER WITH WATER VAPOR IMAGERY SHOWING UPPER
LEVEL RIDGING BUILDING INTO THE SOUTHERN PLAINS...SEVERE POTENTIAL
MAY BECOME SOMEWHAT LIMITED AS THE EVENING PROGRESSES.

.LONG TERM...TUESDAY...MID/UPPER LEVEL SHEAR AXIS WILL SLIDE ACROSS
LOUISIANA AND MISSISSIPPI. LIFTING MECHANISM WILL BE HARDER TO COME
BY AS MID LEVEL RIDGING WILL BE PRESENT ACROSS THE MID SOUTH. A
MODIFIED SURFACE PARCEL PRODUCES SURFACE BASED CAPES IN EXCESS OF
2500 J/KG...LI/S AROUND -7...AND PRECIPITABLE WATER VALUES AROUND
1.5 INCHES. 850MB TEMPERATURES AROUND 16C SUPPORT HIGHS IN THE UPPER
70S TO LOWER 80S. THUNDERSTORM CHANCES WILL DIMINISH TUESDAY NIGHT
AS UPPER LEVEL RIDGING BUILDS ACROSS THE MID SOUTH. DEWPOINTS IN THE
MID 60S TO LOWER 70S WILL KEEP LOWS QUITE MILD.

WEDNESDAY...THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE
AFTERNOON AS CAPES ABOVE 2500J/KG...RELATIVELY LIGHT 850-500 MB WIND
FIELDS...AND LI/S AROUND -6. NO MAJOR FOCUSING MECHANISM WILL BE
PRESENT WITH MID/UPPER LEVEL RIDGING AND THINK THAT ANY SEVERE
THUNDERSTORM ACTIVITY WOULD BE VERY ISOLATED.

THURSDAY THROUGH THROUGH MONDAY...MAIN DIFFERENCES BETWEEN CURRENT
AND PREVIOUS LONG RANGE MODELS WITH LONG WAVE TROUGH PASSAGE SHOW
EUROPEAN QUICKER...AND GFS A LITTLE DEEPER. IT LOOKS LIKE THE FRONT
STALLING OUT ACROSS THE MID SOUTH AND MOVING BACK NORTH AS A WARM
FRONT AS HIGH BUILDS OVER THE GULF. WILL HAVE POPS DECREASING TO
SLIGHT CHANCE BY THE END OF THE WEEKEND AND DRY FORECAST FOR MONDAY.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

CJC
Hazardous weather outlook, Oct 19, 1:05 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
105 AM CDT TUE OCT 19 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-191000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
105 AM CDT TUE OCT 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT FOR MOST OF THE MID SOUTH UNTIL 4 AM.
THIS WATCH INCLUDES NORTHEAST ARKANSAS...WEST TENNESSEE...THE
MISSOURI BOOTHEEL AND NORTHERN MISSISSIPPI EXCEPT TALLAHATCHIE...
YALOBUSHA...CALHOUN...CHICKASAW AND MONROE COUNTIES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS ALL OF
THE MID SOUTH.

AN AREA OF LOW PRESSURE LOCATED OVER SOUTHEASTERN MISSOURI COUPLED
WITH AN UPPER LEVEL DISTURBANCE WILL CAUSE THUNDERSTORMS TO DEVELOP
AND MOVE ACROSS THE MID SOUTH TONIGHT. SOME THUNDERSTORMS COULD BE
SEVERE WITH TORNADOES...LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY FOR
MUCH OF THE FORECAST AREA...WITH THE PRIMARY SEVERE WEATHER THREAT OF
LARGE HAIL.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THE END OF THE WEEK. AT
THIS TIME...THESE STORMS ARE NOT ANTICIPATED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TONIGHT AND POSSIBLY TUESDAY.

In the hours before

Local storm report, Oct 18, 9:55 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
955 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TORNADO          COOTER                  36.05N 89.81W
10/18/2004                   PEMISCOT           MO   EMERGENCY MNGR

            *** 2 FATAL *** TORNADO STRUCK SOUTHEAST PART OF TOWN AT
            COTTONWOOD POINT NEAR MISSISSIPPI RIVER. 2 FATALITIES...2
            PERSONS STILL MISSING.

0912 PM     TORNADO          3 W PARIS               36.30N 88.36W
10/18/2004                   HENRY              TN   LAW ENFORCEMENT

            PROBABLE TORNADO RIPPED ROOF OF MANUFACTURING BUILDING.

0912 PM     TSTM WND DMG     2 N PARIS               36.33N 88.31W
10/18/2004                   HENRY              TN   FIRE DEPT/RESCUE

            *** 1 INJ *** INJURY WAS REPORTED AS TREE FELL ON CAR.

0913 PM     HAIL             WHEELER                 34.58N 88.60W
10/18/2004  0.75 INCH        PRENTISS           MS   TRAINED SPOTTER

0925 PM     HAIL             2 SE COOTER             36.03N 89.78W
10/18/2004  1.00 INCH        PEMISCOT           MO   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED BY AMATEUR RADIO OPERATOR.

&&
Special weather statement, Oct 18, 10:12 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 PM CDT MON OCT 18 2004

ARZ049-058-190345-

LEE AR-PHILLIPS AR-
1012 PM CDT MON OCT 18 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LEE AND PHILLIPS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER MARVELL AT 1012 PM CDT...
MOVING EAST AT 35 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITIES OF
HELENA...MARIANNA...MARVELL AND WEST HELENA...SHOULD MONITOR THIS
STORM CLOSELY.
Local storm report, Oct 18, 10:24 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1210 PM     FLASH FLOOD      FRAYSER                 35.22N 89.97W
10/18/2004                   SHELBY             TN   TRAINED SPOTTER

            2 FEET OF WATER REPORTED NEAR THE INTERSECTION OF JAMES
            AND HOLLYWOOD RD

1230 PM     TSTM WND DMG     EADS                    35.20N 89.67W
10/18/2004                   SHELBY             TN   PUBLIC

            SIDING TORN OFF OF A HOUSE. POWER POLE ALSO BLOWN DOWN.

0310 PM     HAIL             10 S CORINTH            34.79N 88.52W
10/18/2004  0.75 INCH        ALCORN             MS   TRAINED SPOTTER

            NIKEL AND DIME SIZE HAIL

0312 PM     HAIL             GLEN                    34.87N 88.50W
10/18/2004  1.75 INCH        ALCORN             MS   TRAINED SPOTTER

            GOLF BALL SIZED HAIL

0330 PM     HAIL             5 S KOSSUTH             34.80N 88.64W
10/18/2004  1.00 INCH        ALCORN             MS   TRAINED SPOTTER

            SOME DIME SIZED HAIL IN ADDITION TO QUARTER SIZE HAIL.

0331 PM     FUNNEL CLOUD     7 E RIENZI              34.76N 88.41W
10/18/2004                   ALCORN             MS   TRAINED SPOTTER

            THE TOWN OF JACINTO JUST NORTH OF PRENTISS COUNTY...A
            FUNNEL CLOUD WAS SPOTTED.

0352 PM     HAIL             2 N IUKA                34.84N 88.20W
10/18/2004  0.75 INCH        TISHOMINGO         MS   AIRPLANE PILOT

            DIME SIZE HAIL

0352 PM     HAIL             2 N IUKA                34.84N 88.20W
10/18/2004  0.75 INCH        TISHOMINGO         MS   TRAINED SPOTTER

            DIME SIZED HAIL

0354 PM     TSTM WND DMG     BURNSVILLE              34.84N 88.32W
10/18/2004                   TISHOMINGO         MS   TRAINED SPOTTER

            TREES DOWN ONTO 2 TO 3 HOMES. REPORTED BY TRAINED
            SPOTTER.

0354 PM     TSTM WND DMG     7 E IUKA                34.81N 88.07W
10/18/2004                   COLBERT            AL   TRAINED SPOTTER

            IN TOWN OF BURNSVILLE LARGE TREES FELL ON 2 TO 3 HOMES.

0400 PM     TSTM WND DMG     1 SE BURNSVILLE         34.83N 88.30W
10/18/2004                   TISHOMINGO         MS   EMERGENCY MNGR

            TREE DOWN ACROSS GARAGE NEAR CR171 AND HWY 72. REPORTED
            BY COUNTY EMA.

0400 PM     TSTM WND DMG     3 S IUKA                34.76N 88.20W
10/18/2004                   TISHOMINGO         MS   LAW ENFORCEMENT

            SIDING BLOWN OFF BOTH SIDES OF HOUSE. REPORTED BY COUNTY
            EMA.

0400 PM     TSTM WND DMG     7 E IUKA                34.81N 88.07W
10/18/2004                   COLBERT            AL   TRAINED SPOTTER

            WIDESPREAD WIND DAMAGE 3 MILES SOUTH OF BURNSVILLE. ROOF
            DAMAGE AND TREES DOWN.

0400 PM     TSTM WND DMG     3 S BURNSVILLE          34.80N 88.32W
10/18/2004                   TISHOMINGO         MS   LAW ENFORCEMENT

            WIDESPREAD ROOF DAMAGE AND TREES UPROOTED ALONG HIGHWAY
            365.

0404 PM     FUNNEL CLOUD     IUKA                    34.81N 88.20W
10/18/2004                   TISHOMINGO         MS   FIRE DEPT/RESCUE

0404 PM     FUNNEL CLOUD     1 W IUKA                34.81N 88.21W
10/18/2004                   TISHOMINGO         MS   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED FUNNEL CLOUD JUST WEST OF CITY
            OF IUKA

0440 PM     HAIL             3 SW DELAPLAINE         36.20N 90.76W
10/18/2004  1.50 INCH        GREENE             AR   TRAINED SPOTTER

0500 PM     FUNNEL CLOUD     5 W MARMADUKE           36.19N 90.48W
10/18/2004                   GREENE             AR   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED NEAR THE INTERSECTION OF HWY 135
            AND 141.

0500 PM     HAIL             5 W MARMADUKE           36.19N 90.48W
10/18/2004  0.75 INCH        GREENE             AR   LAW ENFORCEMENT

0510 PM     TORNADO          LAFE                    36.21N 90.50W
10/18/2004                   GREENE             AR   BROADCAST MEDIA

            TORNADO REPORTED ON THE GROUND NEAR LAFE BY MEDIA.

0515 PM     TORNADO          4 N MARMADUKE           36.25N 90.39W
10/18/2004                   GREENE             AR   TRAINED SPOTTER

            TORNADO ON THE GROUND REPORTED BY TRAINED SPOTTER

0516 PM     TORNADO          BIGGERS                 36.33N 90.81W
10/18/2004                   RANDOLPH           AR   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND BY LAW ENFORCEMENT.

0532 PM     TORNADO          PEACH ORCHARD           36.28N 90.66W
10/18/2004                   CLAY               AR   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND BY LAW ENFORCEMENT.

0621 PM     HAIL             1 N HOLCOMB             36.41N 90.02W
10/18/2004  0.75 INCH        DUNKLIN            MO   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED BY TRAINED SPOTTER.

0622 PM     HAIL             WALCOTT                 36.03N 90.67W
10/18/2004  0.75 INCH        GREENE             AR   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT.

0655 PM     FUNNEL CLOUD     2 NE PARAGOULD          36.08N 90.49W
10/18/2004                   GREENE             AR   TRAINED SPOTTER

            2 FUNNEL CLOUDS REPORTED BY TRAINED SPOTTER 2.5 MILES
            NORTHEAST OF HWYS 412 AND 135.

0710 PM     TORNADO          PARAGOULD               36.06N 90.51W
10/18/2004                   GREENE             AR   PUBLIC

            2 TORNADOES OBSERVED ON THE GROUND. REPORTED BY PUBLIC.

0734 PM     TSTM WND DMG     RIVES                   36.36N 89.05W
10/18/2004                   OBION              TN   EMERGENCY MNGR

            TREES DOWN. REPORTED BY COUNTY EMA.

0735 PM     FUNNEL CLOUD     KENNETT                 36.24N 90.05W
10/18/2004                   DUNKLIN            MO   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED BY TRAINED SPOTTER.

0737 PM     FUNNEL CLOUD     UNION CITY              36.42N 89.05W
10/18/2004                   OBION              TN   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED NEAR PLEASANT VALLEY ROAD BY COUNTY
            EMA.

0745 PM     FUNNEL CLOUD     3 E ENVILLE             35.39N 88.37W
10/18/2004                   CHESTER            TN   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED JUST EAST OF JACKS CREEK BY COUNTY
            EMA.

0755 PM     TORNADO          COOTER                  36.05N 89.81W
10/18/2004                   PEMISCOT           MO   EMERGENCY MNGR

            *** 3 FATAL, 4 INJ *** TORNADO STRUCK SOUTHEAST PART OF
            TOWN AT COTTONWOOD POINT NEAR MISSISSIPPI RIVER. 3
            FATALITIES...4 IN HOSPITAL. ALL PERSONS ARE ACCOUNTED
            FOR. ONE HOUSE DESTROYED...2 MOBILE HOMES DESTROYED...
            SMALL CAMPER TOWED BY TRUCK ALSO DESTROYED.

0840 PM     TSTM WND DMG     4 N DRESDEN             36.34N 88.69W
10/18/2004                   WEAKLEY            TN   LAW ENFORCEMENT

            ROOF PARTIALLY TORN OFF OF HOUSE WITH NUMEROUS TREES
            DOWN. REPORTED BY LAW ENFORCEMENT.

0845 PM     HAIL             HENDERSON               35.44N 88.65W
10/18/2004  0.75 INCH        CHESTER            TN   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED BY COUNTY EMA.

0850 PM     TSTM WND DMG     DYERSBURG               36.04N 89.38W
10/18/2004                   DYER               TN   TRAINED SPOTTER

            POWER LINES DOWN. REPORTED BY TRAINED SPOTTER.

0850 PM     HAIL             POCAHONTAS              36.26N 90.97W
10/18/2004  0.75 INCH        RANDOLPH           AR   TRAINED SPOTTER

0903 PM     TSTM WND DMG     DYERSBURG               36.04N 89.38W
10/18/2004                   DYER               TN   LAW ENFORCEMENT

            UNCONFIRMED TORNADO WITH DAMAGE TO HOME AND ANOTHER
            BUILDING. REPORTED BY LAW ENFORCEMENT.

0912 PM     TORNADO          3 W PARIS               36.30N 88.36W
10/18/2004                   HENRY              TN   LAW ENFORCEMENT

            PROBABLE TORNADO RIPPED ROOF OF MANUFACTURING BUILDING.

0912 PM     TSTM WND DMG     2 N PARIS               36.33N 88.31W
10/18/2004                   HENRY              TN   FIRE DEPT/RESCUE

            *** 1 INJ *** INJURY WAS REPORTED AS TREE FELL ON CAR.

0913 PM     HAIL             WHEELER                 34.58N 88.60W
10/18/2004  0.75 INCH        PRENTISS           MS   TRAINED SPOTTER

0925 PM     HAIL             2 SE COOTER             36.03N 89.78W
10/18/2004  1.00 INCH        PEMISCOT           MO   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED BY AMATEUR RADIO OPERATOR.

1010 PM     TSTM WND DMG     4 NNE GIBSON            35.93N 88.81W
10/18/2004                   GIBSON             TN   EMERGENCY MNGR

            NUMEROUS TREES REPORTED KNOCKED DOWN BY GIBSON COUNTY EMA
            BETWEEN MILAN AND TRENTON.

&&
Local storm report, Oct 18, 10:30 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             MILAN                   35.92N 88.75W
10/18/2004  1.75 INCH        GIBSON             TN   EMERGENCY MNGR

1027 PM     HAIL             MILAN                   35.92N 88.75W
10/18/2004  1.00 INCH        GIBSON             TN   TRAINED SPOTTER

&&
Local storm report, Oct 18, 11:53 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 PM CDT MON OCT 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     5 SE FRIENDSHIP         35.86N 89.18W
10/18/2004                   CROCKETT           TN   TRAINED SPOTTER

            SEVERAL TREES DOWN AND POWER LINES DOWNS JUST NORTH OF
            THE TOWN OF CROCKETT MILLS.

&&
Special weather statement, Oct 19, 2:35 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0235 AM CDT TUE OCT 19 2004

ARZ008-009-017-018-026>028-MOZ113-115-TNZ001-002-019-048-190835-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-MISSISSIPPI AR-POINSETT
AR-RANDOLPH AR-DUNKLIN MO-PEMISCOT MO-DYER TN-LAKE TN-LAUDERDALE TN-
OBION TN-
0235 AM CDT TUE OCT 19 2004

TORNADO WATCH NUMBER 863 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN ARKANSAS...
CLAY...         CRAIGHEAD...    GREENE...       LAWRENCE...
MISSISSIPPI...  POINSETT...     RANDOLPH...

IN MISSOURI...
DUNKLIN...      PEMISCOT...

IN TENNESSEE...
DYER...         LAKE...         LAUDERDALE...   OBION...

ARZ035-036-048-049-058-MSZ001>017-TNZ003-004-020-021-049>055-088>092-
190835-
CRITTENDEN AR-CROSS AR-LEE AR-PHILLIPS AR-ST FRANCIS AR-ALCORN MS-
BENTON MS-COAHOMA MS-DESOTO MS-ITAWAMBA MS-LAFAYETTE MS-LEE MS-
MARSHALL MS-PANOLA MS-PONTOTOC MS-PRENTISS MS-QUITMAN MS-TATE MS-
TIPPAH MS-TISHOMINGO MS-TUNICA MS-UNION MS-CARROLL TN-CHESTER TN-
CROCKETT TN-DECATUR TN-FAYETTE TN-GIBSON TN-HARDEMAN TN-HARDIN TN-
HAYWOOD TN-HENDERSON TN-HENRY TN-MCNAIRY TN-MADISON TN-SHELBY TN-
TIPTON TN-WEAKLEY TN-
0235 AM CDT TUE OCT 19 2004

TORNADO WATCH NUMBER 863 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES:

IN ARKANSAS...
CRITTENDEN...   CROSS...        LEE...          PHILLIPS...
ST. FRANCIS...

IN MISSISSIPPI...
ALCORN...       BENTON...       COAHOMA...      DESOTO...
ITAWAMBA...     LAFAYETTE...    LEE...          MARSHALL...
PANOLA...       PONTOTOC...     PRENTISS...     QUITMAN...
TATE...         TIPPAH...       TISHOMINGO...   TUNICA...
UNION...

IN TENNESSEE...
CARROLL...      CHESTER...      CROCKETT...     DECATUR...
FAYETTE...      GIBSON...       HARDEMAN...     HARDIN...
HAYWOOD...      HENDERSON...    HENRY...        MCNAIRY...
MADISON...      SHELBY...       TIPTON...       WEAKLEY...

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 7:01 PM CDTTornado WarningMEGObion44 min
Oct 18, 7:13 PM CDTTornado WarningMEGLake47 min
Oct 18, 7:21 PM CDTTornado WarningMEGChester, Henderson, McNairy24 min
Oct 18, 7:33 PM CDTTornado WarningMEGWeakley42 min
Oct 18, 7:42 PM CDTTornado WarningMEGObion18 min
Oct 18, 7:42 PM CDTTornado WarningMEGDecatur, Hardin, Henderson48 min
Oct 18, 7:46 PM CDTTornado Warning EmergencyMEGDyer44 min
Oct 18, 8:00 PM CDTSevere Thunderstorm WarningMEGObion30 min
Oct 18, 8:11 PM CDTTornado Warning EmergencyMEGHenry49 min
Oct 18, 8:14 PM CDTTornado WarningMEGWeakley31 min
Oct 18, 8:28 PM CDTTornado Warning EmergencyMEGDyer47 min
Oct 18, 8:38 PM CDTSevere Thunderstorm WarningMEGChester, McNairy37 min
Oct 18, 8:53 PM CDTTornado WarningMEGHenry37 min
Oct 18, 8:59 PM CDTTornado Warning EmergencyMEGCrockett, Gibson46 min
Oct 18, 9:14 PM CDTTornado WarningMEGDyer16 min
Oct 18, 9:45 PM CDTTornado WarningMEGGibson30 min
Oct 18, 9:53 PM CDTSevere Thunderstorm WarningMEGLake37 min
Oct 18, 10:04 PM CDTTornado WarningMEGDyer41 min
Oct 18, 10:07 PM CDTTornado WarningMEGHenry8 min
Oct 18, 10:15 PM CDTTornado WarningMEGGibson15 min
Oct 18, 10:16 PM CDTFlash Flood WarningMEGLake, Obion119 min
Oct 18, 10:22 PM CDTFlash Flood WarningMEGGibson113 min
Oct 18, 10:22 PM CDTTornado WarningMEGCarroll38 min
Oct 18, 10:29 PM CDTTornado WarningMEGGibson16 min
Oct 18, 10:47 PM CDTTornado WarningMEGCrockett28 min
Oct 18, 11:00 PM CDTTornado WarningMEGCarroll45 min
Oct 18, 11:27 PM CDTSevere Thunderstorm WarningMEGHenderson33 min
Oct 19, 12:00 AM CDTFlash Flood WarningMEGCarroll2 hr
Oct 19, 1:09 AM CDTSevere Thunderstorm WarningMEGShelby51 min
Oct 19, 1:48 AM CDTSevere Thunderstorm WarningMEGHardin, McNairy42 min
Oct 19, 2:07 AM CDTFlash Flood WarningMEGCarroll, Henderson, Madison113 min
Oct 19, 2:16 AM CDTFlash Flood WarningMEGHardin119 min
Oct 19, 2:51 AM CDTTornado WarningMEGHardin9 min
Oct 19, 4:14 AM CDTFlash Flood WarningMEGHardin, McNairy2 hr
Oct 19, 10:16 AM CDTSevere Thunderstorm WarningMEGFayette29 min
Oct 19, 2:51 PM CDTSevere Thunderstorm WarningMEGMadison39 min
Oct 19, 3:03 PM CDTTornado WarningMEGMadison42 min
Oct 19, 3:15 PM CDTTornado WarningMEGHaywood15 min
Oct 19, 3:42 PM CDTTornado WarningMEGChester, Henderson, Madison48 min
Oct 19, 3:48 PM CDTTornado WarningMEGHardeman22 min
Oct 19, 4:24 PM CDTTornado WarningMEGChester, McNairy51 min
Oct 19, 5:09 PM CDTTornado WarningMEGHardin, McNairy51 min
Oct 19, 5:59 PM CDTTornado WarningMEGHardin31 min

Nearby

Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.